MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Catalog Number 802514
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that some of the red rubber catheters were thicker than normal and caused discomfort during insertion due to increased thickness.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.A labeling review was not performed because labeling could not have prevented the reported failure.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Corrections: d, e.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that some of the red rubber catheters were thicker than normal and caused discomfort during insertion due to increased thickness.No medical intervention was reported.Per customer information received via mail on 01aug2025, it was stated that the only impact from using the thicker catheters was that they were more difficult to pass through urethra.No medical intervention was necessary, but it just makes for an uncomfortable process.Customer had this issue before and stated that it just seems like these catheters were not being checked carefully enough during the manufacturing process.A good "qc" check (quality control) would seem prudent given the personal and medically necessary use of this product.
 
Event or Problem Description
It was reported that some of the red rubber catheters were thicker than normal and caused discomfort during insertion due to increased thickness.No medical intervention was reported.Per customer information received via mail on (b)(6) 2025, it was stated that the only impact from using the thicker catheters was that they were more difficult to pass through urethra.No medical intervention was necessary, but it just makes for an uncomfortable process.Customer had this issue before and stated that it just seems like these catheters were not being checked carefully enough during the manufacturing process.A good "qc" check (quality control) would seem prudent given the personal and medically necessary use of this product.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted four unopened (with original packaging), urethral foley catheters.Visual inspection of the sample noted using the french gauge all four catheters were measured to be 14fr.This met specification per (b)(4).The reported failure could not be replicated.No root cause could be found because the reported event was unconfirmed.Per (b)(4), as the reported event is unconfirmed, a risk review is not required.Per (b)(4), as the reported event is unconfirmed, a labeling review is not required.Dhr is not required since the reported failure was unconfirmed.Based on the results of the investigation, no additional actions can be taken at this time.Correction: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22412799
Report Number1018233-2025-05559
Device Sequence Number9977839
Product Code KOD
UDI-Device Identifier00801741039041
UDI-Public(01)00801741039041(11)250507(17)281231(10)NGKQ3949
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number802514
Device Lot NumberNGKQ3949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer09/03/2025
10/27/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date09/08/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight100 KG